thyroid results

thyroid results

hi I had my results back from the lab think there is more to follow for tpo & tgab also cortisol , as I had to go back to docs to do again early morning bloods for the cortisol , but as im on 2mg a day dexamentasone I think doctor thinks it may be off because of them . can anyone tell me what these mean as I am still not on any meds for low thyroid yet as cannot take the levothyroxine as have tries but was awful on it ,they wont test yet for the thyroid as its too soon since last test .I have no symptoms ,I only did when I was on the levothyroxine for 3 weeks any advice will be appreciated as I am awaiting to see a endo now .

15 Replies

oldestnewest
  • Lollipop3,

    This is too tinsy.

    Can you type out results together with ranges (numbers in brackets) for people to comment please.

    flower007

  • Okay will do x

  • serum bilirubin level 10 umol/L < 21

    serum total protein 72 g/L (60- 80)

    serum albumin 46 g/L (35 -50)

    serum globulin 26 g/L

    serum alkaline phosphatase 103 u/L (30 - 130 )

    serum alt level 23 u/L < 33

    serum free t3 level 4.8 pmol/L (3.5 -6.5)

    - satisfactory no action needed

    previous thyroid test 13/04/15

    SERUM tsh LEVEL 14.41 mu/L (0.35-5.50)

    serum free t4 level 11.4 pmol/L (7.0 - 17.0)

    serum vitamin b12 314 ng/L (150- 900)

    satisfactory no action needed

    b12 deficiency unlikely ,seek futher advice if suggestive features present eg neurothaphy

    serum folate 3.7 ug/L > 3.0

    satisfactory no action needed

    serum ferritin 184 ug/L ( 15- 300 )

    satisfactory no action needed

    hope these are better for you to read flower 007

  • Well, the only thyroid one was FT3, and that is too low at 4.3 (3.5 - 6.5) The lab says 'satisfactory - no action needed', but I'd like to se them live with an FT3 that low! It isn't even mid-range, which is 5.00, and most people need it up the top of the range to feel well.

    The other one that stands out for me is the B12, which is dangerously low at 314. It says 'deficiency unlikely (that's all they know!) but seek further advice if suggestive features present eg neuropathy'. Well, neuropathy is pretty certain at some point with a B12 that low. It should be at least 500 (where the Japanese range starts!) but preferably higher. You really do need some sort of supplementation, there.

    Strange they didn't do the TSH and T4. The FT4 is necessary to be able to see if you're converting badly, or just not getting enough T4. But they have to be done at the same time.

    I'm afraid I Don't know anything about liver function tests.

  • i asked my doctor about the b12 but he says all is satisfactory so I don't need anything as supplements but I had chemo radiotheraphy a few years back and I suffer from pins and needles in hands and feet and now I get it in one side of my head so don't know if that is one of the symptoms , I have yet to start any treatments as I was on levothyroxine 25mcg and felt iwas over medicating not sure if its the fillers or the actual levothyroxine so awaiting appointment to see endo , so I be going back to my doctors to ask for some supplements for the b12. my results for the

    serum tsh 14.41 mu/L (0.35 -5.50)

    & serum free t4 level 11.4 pmol/L (7.0 -17.0)

    where done 13/04/15 that's why they would not do again I will ask again in 2 weeks time if they will do them again then

  • They only want to do them about every 6 months if you aren't medicated, and even then... But it can't hurt to ask.

    I'm not surprised you felt bad on 25 mcg levo, it's much too low a dose. They should have put you on 50 to start with, but even then you wouldn't feel much improvement for a couple of weeks, and it takes 6 weeks for the effect to really kick in. Even than, 50 is only a starter dose, so after 6 weeks, you should get tested and get an increase, and so on until you feel well. Obviously, your doctor is totally ignorant about thyroid as well as B12.

    I very much doubt if he will give you any suppléments because for the majority of doctors, if it's in range, it's good. They just Don't learn that in med school. I'm afraid you're on your own on that one! The best thing to do would be to get some sublingual methylcobalamin (B12) and take about 7000 mcg every day. And also take a B complex to keep the Bs balanced. I'm afraid you must do that if you Don't want to cause permenant damage to your nerve endings. The pins and needles are a symptoms of low B12. And your doctor is an ignorant idiot, and is putting you at risk. Sorry to be Blunt, but it really makes me mad that these idiots get paid for ruining our health!

    You must also get back on some thyroid hormone replacement. I Don't know how they manage to sleep at night, letting you go off like that. Do they know you've stopped taking the Levo? Your TSH is much, much too high and your FT4 is much too low. Not surprising your FT3 is below range. What have they got in their heads in the place of brains. You are very, very hypo, and that puts you at risk for developing a lot of other diseases, like heart disease, liver and kidneys, etc. You must go back to the surgery with the results you have and insist they put you on 50 mcg Levo, now. No arguements! You cannot wait two weeks. Your health is at risk. You must be feeling dreadful! I really, really wish I could go with you! I'd have a thing or two to say to that moron of a doctor! Is it possible to change doctors? Find someone with at least one brain cell in his head? Sorry, but I'm so cross!

    Take care and let us know how you get on. xxx

  • I was on the levothyroxine for 3 weeks but my blood pressure was 212/114 I was getting every symptom there was I felt as though I was having a heart attack I was getting anxiety and palpitations bad headaches . Diarrhoea I had breathlessness really bad to me being taken into hospital and was on verge of having a tracheostomy fitted for breathing all due to the levothyroxine it's either the fillers or the levothyroxine .. that's why I'm waiting to see a endo now ..I felt really ill I could not live like that I had to stop taking them so if my doctor had increased them Iwould have been worse surely .i want to take something but don't know what to do ..but i feel ok now I'm not on them just have the tinnitus and a bit tired ..but I seemed to get all the symptoms of low thyroid when i was on the levothyroxine .

  • Well, let's hope the endo can give you something else, then. But you do need something. You may feel better having stopped the Levo, that's pretty normal. But it won't last.

    A higher dose would not necessarily have made things worse. The problem with a low dose of 25 is that it's enough to stop production from your own gland, but not enough to make you better. Imagine, for the sake of argument, that your gland was producing 40 mcg T4. You start taking 25. You would think that 40 + 25 = 65. But, it doesn't alway work like that. If your gland stops producing, it will be 40 - 25 = 15. So, in actual fact, you lost 15 mcg T4, a decrease in the amount of hormone your body is used to. And low thyroid can cause palpitations, anxiety and breathlessness. Had you started on 50, you would - in reality - have had an increase of 10 mcg T4. But, this is one of the many things that doctors Don't know about.

    However, whatever you do, you must start taking that B12.

  • I will start some b12 as soon as tomorrow where is the best place to get some . I was looking at some liquid form called feroglobin -b12 liquid which includes iron .foliate &b12 a friend recommended this as it has noi fillers either and gentle on the stomach

  • I Don't know that, but it doesn't sound good. The thing is - the proportions. If you took enough to get 7000 mcg daily of B12, you would be getting too much iron. If I remember correctly, you Don't have a problem with iron, and too much is not good. You do have aproblem with folate, but taking a B complex would probably bring that up. Things like that multi mix are for maintenance, not for addressing deficiancies.

    I would imagine you could get B12 - but methylcobalamin, not cyno - in a pharmacy, or a health food shop. But I Don't actually live in the UK, and here in France, it's difficutl to get suppléments, so I buy on Amazon. You can get liquid B12 on there.

  • So what is it that i actually need i would prefer liquid form if i can would be grateful if you or any one could let me know what to buy it's quite scary all this as I've not been told much about it fro. The doctor I've just had bad side effects fro.vthe levothyroxine i even lost just under 2 stone in just over 2weeks ..it was a awful time and I'm so scared to have to go through that again i felt i was dying .

  • I've never tried a liquid form of B12, so I really can't advise you. Don't be afraid of B12, though. It's not like Levo.

    Why Don't you ask a new question about B12. There are lots of people on here who know lots about it and they will be able to reassure you and advise you.

  • I will thank you for your help x

  • You're welcome. :)

  • i don't understand how the comment says good for that b12 level really!

    I also suffer from neuropathy and myb12 level is 200 and they told me it was ok.

    doctors do not understand or sometimes I think they simply don't care.

    you need to increase levo dosage, 25 is too low considering your tsh is high.

You may also like...